|Thinking of switching meds.
Feb 26, 2010
I have been on Truvada & Viramune for about five years. My doctor is thinking of switching me to Truvada & Isentress because for the last two years I keep having a blip with my viral load, but it goes back to undectable the next month. Other than that, I am very stable with CD4's of 648. I am a 53 year old Native man who has been living with AIDS for 15 and a half years.
| Response from Dr. McGowan
Im am glad to hear you are doing so well for so long. As long as the "blips" are low (less than 400) and always go back below detectable immediately there may be no significant long-term risk. Since you have a 5 year record of response to this combo also helps. Little blips could be caused by recativation of chronic viruses that many people carry such as herpes or CMV. Sometimes taking meds to suppress herpes can stop these blips if that is what is behind it.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.